Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

How to deal with the night pains in type 1 diabetes?

Hi. My spouse has had Type 1 diabetes for 41 years. She had a leg angioplasty 3 months ago and has been suffering with night pains, cramps and coldness in the affected leg since. We have tried calf and anterior tibialis massage with Magnesium sulfate lotion, Pnf stretching exercises for the ankle and toes. She also ingests a magnesium carbonate drink in the evenings. Her walking program has not been going well because of her foot and calf pain. Do you have some suggestions on how to deal with the night pains and cold sensations? thank you.
Asked On : Wed, 25 Apr 2012
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
HIV AIDS Specialist 's  Response
SHE HAS GOT SUCH PAIN DUE TO ISCAHEMIA OF ARTERIES OF LEG,SEE WHTHER ASPIRIN AND OTHAER ANTICOAGULANTS AND DILATORS LIKE PENTOXYPHYLLINE ADDED AS MEDICINE OR NOT.
Answered: Wed, 25 Apr 2012
I find this answer helpful
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Hi there.

Thanks for the query.

It appears that the night pains, cramps and coldness is due to a block in the blood vessels that supply blood to her leg.

Massaging may not really help much.

Kindly avoid her walking much now as her leg has compromised blood supply.

She may take Aspirin, under medical supervision after a meal as this may be of s0me benefit in reducing the vascular pain.

Keep good control of her Diabetes with proper diet, exercise, regular monitoring and required medication.

She needs to consult Vascular surgeon. A Doppler scan will be necessary to find the block and after that the intervention can be decided. Surgical intervention may be necessary.

Kindly do not delay.

Wishing good health.

Regards,

Answered: Wed, 25 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor